MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SOLERA VOYAGER 4.75; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC SOLERA VOYAGER 4.75; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 6642002
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information received from healthcare provider via manufacturer representative regarding an event happened during intra-op of the rep orted products.The pre-op diagnosis was mentioned as l5/s posterior lumbar interbody fusion was performed by the l5 separation slip.It was reported that, although the set screw was inserted into the sacral bone, the set screw did not come off and was replaced with a different screwdriver.The set screw could not come off, even though the nurse was asked to remove it.The procedure was continued by replacing the set screwdriver.The setscrew could not be removed from the driver¿s tip after the final tightening.After the break-off of the set screw on the left s1, the broken-off piece did not come off from the tip of the screwdriver.The final conclusion was completed without any problems.The procedure or technique performed was l5/splif with l5 separation slip.There was no delay in overall procedure time.There were no patient symptoms or complications reported as a result of this event.The status of patient was mentioned as alive ¿ no injury.No further complications reported.
 
Additional Manufacturer Narrative
Product analysis of part#6642002 ; lot# em17b009, analysis summary: in its returned state there is a break off portion of a set screw stuck on the end of the driver.Upon removing the screw portion, visual and optical examination identified that the hex edges are twisted, and the locking tabs have been bent inwards of the tip of the driver which will not allow the center shaft of the instrument to function properly and the retaining pin has been bent.The damaged to the tip appears to have been caused by torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SOLERA VOYAGER 4.75
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key15360352
Report Number1030489-2022-00824
Device Sequence Number5505940
Product Code LXH
UDI-Device Identifier00643169492455
UDI-Public00643169492455
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6642002
Device Catalogue Number6642002
Device Lot NumberEM17B009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Initial Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale